Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 67, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 21, 2014, 4:21 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 4:21 PM CDT (21:21 UTC)
- Expired
- Jun 21, 2014, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 170 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175
WGUS54 KMEG 212121
FFWMEG
ARC075-121-220015-
/O.NEW.KMEG.FF.W.0067.140621T2121Z-140622T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
421 PM CDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
WESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 715 PM CDT
* AT 421 PM CDT... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCAHONTAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9141 3650 9099 3609 9090 3613 9136
3623 9136 3625 9133 3625 9127 3637 9128
3639 9132 3641 9131 3643 9136 3646 9137
3649 9142
$$1 follow-up statement
912
WGUS74 KMEG 212346
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
646 PM CDT SAT JUN 21 2014
ARC075-121-212356-
/O.CAN.KMEG.FF.W.0067.000000T0000Z-140622T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE AR-RANDOLPH AR-
646 PM CDT SAT JUN 21 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN RANDOLPH
AND NORTHERN LAWRENCE COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3650 9141 3650 9099 3609 9090 3613 9136
3623 9136 3625 9133 3625 9127 3637 9128
3639 9132 3641 9131 3643 9136 3646 9137
3649 9142
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:52 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 21, 2:52 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 252 PM CDT SAT JUN 21 2014 .DISCUSSION...WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILES THIS AFTERNOON INDICATE A MESOSCALE CONVECTIVE VORTEX /MCV/ CENTERED NEAR SOUTHERN ILLINOIS THIS AFTERNOON WITH A SHORTWAVE TROUGH ASSOCIATED WITH THE MCV LOCATED ACROSS PORTIONS OF NORTH CENTRAL AND CENTRAL ARKANSAS. THIS MESOSCALE FEATURE COMBINED WITH CONVECTIVE TEMPERATURES BEING REACHED THIS AFTERNOON HAS RESULTED IN THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE MID SOUTH...ESPECIALLY ACROSS MOST OF ARKANSAS...FAR NORTHWEST TENNESSEE...AND PORTIONS OF NORTHEAST MISSISSIPPI. TEMPERATURES AS OF 2 PM CDT ARE IN THE UPPER 80S TO LOWER 90S ACROSS MOST LOCATIONS. CONVECTIVE CHANCES FOR THE NEXT 7 DAYS IS THE PRIMARY FORECAST CHALLENGE IN THIS AFTERNOON/S FORECAST ISSUANCE. .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON SHOULD BEGIN TO DECREASE IN COVERAGE BY EARLY THIS EVENING AS INSTABILITY BEGINS TO WANE WITH THE LOSS OF DAYTIME HEATING. A STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THROUGH EARLY EVENING WITH DAMAGING WINDS AS THE PREDOMINANT SEVERE WEATHER THREAT ALONG WITH A POTENTIAL FOR LOCALIZED HEAVY RAINFALL. SHORT TERM MODELS DIDN/T HANDLE TODAY/S MCV TOO WELL AND OVERALL CONFIDENCE IN CONVECTIVE CHANCES FOR TOMORROW ARE CONSEQUENTLY ARE SOMEWHAT LOWER. NONETHELESS...THE GENERAL TREND IN THE OVERALL MODEL SOLUTIONS ARE FOR A SLIGHT WEAKENING OF MID LEVEL HEIGHTS ON SUNDAY AND WILL CONTINUE WITH SLIGHT CHANCE/CHANCE POPS MOSTLY COINCIDENT WITH DAYTIME HEATING AND PERHAPS CONTINUING INTO SUNDAY NIGHT. HIGH TEMPERATURES ON SUNDAY WILL BE SOMEWHAT SIMILAR WITH HIGHS AROUND 90 ACROSS MANY LOCATIONS. AN ISOLATED STRONG TO PERHAPS SEVERE THUNDERSTORM THREAT MAY EXIST SUNDAY AFTERNOON THROUGH EARLY EVENING WITH DAMAGING WINDS AS THE PRIMARY THREAT ALONG WITH A POTENTIAL FOR LOCALIZED HEAVY RAINFALL. .LONG TERM...(MONDAY THROUGH SATURDAY)...LONG TERM MODELS CONTINUE TO INDICATE SURFACE/UPPER LEVEL RIDGING FINALLY BREAKING DOWN ACROSS THE LOWER MISSISSIPPI VALLEY AS AN UPPER LEVEL TROUGH SHIFTS INTO THE REGION FOR THE FIRST HALF OF THE WEEK. THIS WILL BRING NORTHWEST UPPER LEVEL FLOW ALOFT BACK INTO THE MID SOUTH. SEVERAL SHORTWAVES EMBEDDED WITHIN THE FLOW MAY RESULT IN CHANCE/LIKELY POPS FOR MONDAY THROUGH THURSDAY WITH CHANCES GRADUALLY DIMINISHING TOWARDS NEXT WEEKEND AS UPPER RIDGING GRADUALLY TRIES TO BUILD BACK INTO THE LOWER MISSISSIPPI VALLEY. AFTERNOON HIGHS WILL BE SLIGHTLY COOLER THROUGH AT LEAST THE FIRST HALF OF THE WEEK. A CONDITIONAL STRONG TO SEVERE THUNDERSTORM RISK MAY BE POSSIBLE THROUGH THIS PERIOD ALONG WITH HEAVY RAINFALL. HOWEVER...TIMING OF THESE RISKS IS TOO UNCERTAIN IN THIS AFTERNOON/S FORECAST. CJC && .AVIATION... 18Z TAFS 17Z GOES WATER VAPOR IMAGERY SHOWED A MIDLEVEL CIRCULATION OVER SOUTHEAST MO...MOVING EAST...HAVING FORMED LAST EVENING ALONG THE SOUTH FLANK OF A LARGE TSRA COMPLEX NEAR OMA/TUP. THIS FEATURE WAS NOT WELL INITIALIZED BY THIS MORNING/S MODELS...WITH THE EXCEPTION OF THE 15Z RUC. EXPECT TSRA COVERAGE TO GRADUALLY INCREASE ALONG THE MIDLEVEL WAVE/S SOUTHERN FLANK... WITH JBR LIKELY SEEING THE GREATEST CHANCES OF TSRA. FOR THE REMAINING TAF SITES...WILL CONTINUE VCTS MENTION AT SCHEDULED ISSUANCE. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 21, 3:17 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 317 PM CDT SAT JUN 21 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-221245- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION- WEAKLEY-YALOBUSHA- 317 PM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE ACROSS THE MID SOUTH THROUGH EARLY EVENING. DAMAGING WINDS IS THE PREDOMINANT SEVERE THUNDERSTORM THREAT ALONG WITH A POTENTIAL FOR HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 21, 3:42 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 342 PM CDT SAT JUN 21 2014 ARZ028-MOZ113-115-212115- MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO- 342 PM CDT SAT JUN 21 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 415 PM CDT FOR... NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND WINDS TO 50 MPH WAS LOCATED 5 MILES WEST OF STEELE AT 342 PM CDT...MOVING SOUTH AT 30 MPH. VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...GOSNELL AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3586 8977 3582 9002 3613 9007 3616 8983 TIME...MOT...LOC 2042Z 351DEG 25KT 3606 8994
Special weather statement, Jun 21, 3:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 PM CDT SAT JUN 21 2014
ARZ008-017-212130-
LAWRENCE AR-RANDOLPH AR-
347 PM CDT SAT JUN 21 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND WINDS TO 50 MPH
WAS LOCATED 13 MILES WEST OF DALTON AT 347 PM CDT...MOVING SOUTHEAST
AT 5 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3650 9141 3650 9110 3648 9102 3616 9126
3625 9133 3625 9127 3637 9128 3639 9132
3641 9131 3643 9136 3646 9137 3650 9142
TIME...MOT...LOC 2047Z 295DEG 4KT 3649 9137Special weather statement, Jun 21, 3:48 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
348 PM CDT SAT JUN 21 2014
TNZ004-022-212115-
BENTON TN-HENRY TN-
348 PM CDT SAT JUN 21 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CDT FOR...
NORTHEASTERN BENTON COUNTY IN TENNESSEE...
NORTHEASTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL OR LARGER AND WINDS
TO 50 MPH WAS LOCATED 6 MILES SOUTHWEST OF PARIS LANDING STATE PARK
AT 348 PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN BENTON AND HENRY COUNTIES...INCLUDING LOCATIONS NEAR PARIS
LANDING STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3634 8833 3650 8820 3646 8805 3644 8805
3635 8797 3631 8795 3619 8793
TIME...MOT...LOC 2048Z 292DEG 17KT 3638 8814Local storm report, Jun 21, 3:53 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
353 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 1 SE JONESBORO 35.81N 90.67W
06/21/2014 E0.88 INCH CRAIGHEAD AR PUBLIC
NICKEL SIZED HAIL AT THE INTERSECTION OF NETTLETON AND
CARAWAY.
0342 PM TSTM WND GST 1 SE JONESBORO 35.81N 90.67W
06/21/2014 M62 MPH CRAIGHEAD AR ASOS
62 MPH GUST MEASURED BY JONESBORO AIRPORT ASOS.
&&
AJCSpecial weather statement, Jun 21, 3:58 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
358 PM CDT SAT JUN 21 2014
ARZ028-TNZ048-212130-
MISSISSIPPI AR-LAUDERDALE TN-
358 PM CDT SAT JUN 21 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
WESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTHWEST OF DELL AT 358 PM CDT...
MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN LAUDERDALE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS
NEAR FORT PILLOW STATE PARK...KEISER...LUXORA...OSCEOLA AND WILSON...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES BIG LAKE AND OPEN LAKE.
&&
LAT...LON 3597 8972 3567 8966 3565 8976 3564 8977
3549 9021 3586 9021
TIME...MOT...LOC 2058Z 297DEG 9KT 3579 9006Local storm report, Jun 21, 4:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
416 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 3 N JONESBORO 35.87N 90.69W
06/21/2014 CRAIGHEAD AR BROADCAST MEDIA
LARGE TREE DOWN ON POWERLINES ON HWY 141.
0410 PM HAIL 3 N JONESBORO 35.87N 90.69W
06/21/2014 E0.88 INCH CRAIGHEAD AR BROADCAST MEDIA
NICKEL SIZED HAIL NEAR HWY 141 AND NEW HAVEN CHURCH ROAD.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:14 PM CDT | Special Weather Statement | MEG | Clay | 31 min |
| Jun 21, 2:44 PM CDT | Special Weather Statement | MEG | Clay | 31 min |
| Jun 21, 3:06 PM CDT | Special Weather Statement | MEG | Greene | 24 min |
| Jun 21, 3:16 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 29 min |
| Jun 21, 3:45 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 45 min |
| Jun 21, 3:47 PM CDT | Special Weather Statement | MEG | Randolph | 43 min |
| Jun 21, 3:58 PM CDT | Special Weather Statement | MEG | Mississippi | 32 min |
| Jun 21, 4:11 PM CDT | Flash Flood Warning | MEG | Craighead | 3 hr |
| Jun 21, 4:28 PM CDT | Special Weather Statement | MEG | Mississippi | 32 min |
| Jun 21, 4:31 PM CDT | Special Weather Statement | MEG | Craighead | 29 min |
| Jun 21, 4:39 PM CDT | Special Weather Statement | MEG | Lawrence, Randolph | 36 min |
| Jun 21, 5:32 PM CDT | Special Weather Statement | MEG | Crittenden | 43 min |
Nearby
Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.